The Mathematical Intelligencer

, Volume 27, Issue 3, pp 9–11 | Cite as

The rotor-router shape is spherical

  • Lionel LevineEmail author
  • Yuval Peres
Mathematical entertainmets


This column is a place for those bits of contagious mathematics that travel from person to person in the community, because they are so elegant, suprising, or appealing that one has an urge to pass them on. Contributions are most welcome.


Random Walk Simple Random Walk Unoccupied Site SchrOdinger Operator Cellular Automation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Aizenman and B. Simon, Brownian motion and Harnack inequality for Schrödinger operators,Comm. Pure Appl. Math. 35 (1982), no. 2, 209–273.CrossRefzbMATHMathSciNetGoogle Scholar
  2. [2]
    H. J. Brascamp, E. H. Lieb, and J. M. Luttinger, A general rearrangement inequality for multiple integrals,J. Functional Analysis 17 (1994), 227–237.CrossRefMathSciNetGoogle Scholar
  3. [3]
    P. Diaconis and W. Fulton, A growth model, a game, an algebra, Lagrange inversion, and characteristic classes,Rend. Sem. Mat. Univ. Pol. Torino 49 (1991), 95–119.zbMATHMathSciNetGoogle Scholar
  4. [4]
    M. Kleber, Goldbug variations,Math. Intelligencer 27 (2005), no. 1, 55–63.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [5]
    G. F. Lawler, M. Bramson, and D. Griffeath, Internal diffusion limited aggregation,Ann. Probab.20 (1992), 2117–2140.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    L. Levine and Y. Peres, Spherical asymptotics for the rotor-router model in , Zd Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA

Personalised recommendations